MAUDE Adverse Event Report: BARD ACCESS SYSTEMS OTW, 14.5 FR, 23CM, ST, SPLIT TIP, STANDARD KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS OTW, 14.5 FR, 23CM, ST, SPLIT TIP, STANDARD KIT; DIALYSIS CATHETER
Model Number 5903230
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 03/2020).
 
Event or Problem Description
It was reported that the tip of a dialysis catheter allegedly broke off.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot met all release criteria.Dhr was reviewed and no deviations/issues were identified or associated with this problem in regards to product materials or during manufacturing, packaging or qc inspection process.All necessary inspections were performed throughout all manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot in regards to the described problem.Labeling review: as this complaint has been found to be manufacturing/supplier related, a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) is not applicable.Product labeling would not have prevented this issue.Investigation summary:one tunneler and one equistream 23cm catheter were returned for evaluation.Gross visual and microscopic visual evaluations were performed.The investigation is confirmed for broken tunneler tip, as the proximal end of the catheter loading tip on the tunneler was detached.Both break surfaces were jagged.The detached proximal fragment of the tunneler tip was lodged in the catheter distal tip.The exact root cause for the damaged tunneler could not be determined.
 
Event or Problem Description

Brand Name
OTW, 14.5 FR, 23CM, ST, SPLIT TIP, STANDARD KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8556106
Report Number3006260740-2019-01198
Device Sequence Number11274911
Product Code MSD
UDI-Device Identifier00801741013706
UDI-Public(01)00801741013706
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5903230
Device Catalogue Number5903230
Device Lot NumberRECX3053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2372-2019
Patient Sequence Number1